MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 11/15/2023
Type of Reportable Event Death
Event or Problem Description
Medtronic received a report that the pipeline required a balloon angioplasty in order to open the pipeline.The patient's aneurysm r e-ruptured and the patient expired.The patient was undergoing surgery for treatment of a fusiform, ruptured aneurysm in the right internal carotid artery (ica) with a max diameter of 3.5 mm and a 4 mm neck diameter.The landing zone was 3.5 mm distally and 4.7 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.Angiographic result post procedure was unable to be performed as the contrast could not illuminate the area.The patient was deceased at the time of the report.The cause of death is uncertain but belief is previously ruptured aneurysm re-ruptured.It was reported that successful deployment of the pipeline, but needed angioplasty to resolve a stenosis and distal portion of pipeline to fully open.Re-rupture occurred during latter portion of the procedure.It was reported the pipeline failed to open in the distal section.The pipeline positioned in a distal bend.The pipeline was not stuck in the capture coil.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.A balloon angioplasty was required to open the pipeline.Ballooning was required for tapering or to ensure wall apposition.The pipeline was not removed from the patient.Full wall apposition was not achieved.The pipeline was used for an indication that is off-label; for aneurysm rupture.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that the death was not thought to be related to the medtronic device/therapy.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18164783
Report Number2029214-2023-02232
Device Sequence Number7215614
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public00763000284701
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB541324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/03/2024
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexMale